Alert archive / California / Beach Hazards Statements in 2015

Beach Hazards Statement 24, NWS Los Angeles, CA

December 13, 2015

NWS Los Angeles, CA issued this beach hazards statement at Dec 13, 2015, 2:28 PM PST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2015, 2:28 PM PST (22:28 UTC)
Expired
Dec 15, 2015, 4:00 AM PST
In force
38 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WHUS46 KLOX 132228
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
228 PM PST SUN DEC 13 2015

...HIGH SURF ADVISORY ALONG EXPOSED WEST AND NORTHWEST FACING
SHORES FROM SAN LUIS OBISPO COUNTY TO LOS ANGELES COUNTY THROUGH
MONDAY AFTERNOON...

.NORTHWEST SWELL IS EXPECTED TO INCREASE TONIGHT AND MONDAY ACROSS
THE COASTAL WATERS. THIS WILL RESULT IN CONTINUED HIGH SURF
CONDITIONS ALONG WEST AND NORTHWEST FACING BEACHES FROM SAN LUIS
OBISPO COUNTY DOWN TO LOS ANGELES COUNTY EXCEPT FOR THE SOUTH
COAST OF SANTA BARBARA COUNTY. THE LARGE SURF WILL CREATE STRONG
RIP CURRENTS AND POSSIBLY SOME MINOR COASTAL FLOODING NEAR TIMES
OF HIGH TIDE. 

CAZ034-035-141200-
/O.EXT.KLOX.SU.Y.0017.000000T0000Z-151215T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
228 PM PST SUN DEC 13 2015

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* SURF...SURF HEIGHTS BETWEEN 8 AND 12 FEET THROUGH THIS
  AFTERNOON. TONIGHT AND MONDAY...SURF HEIGHTS WILL INCREASE
  AGAIN...RANGING BETWEEN 10 AND 13 FEET WITH LOCAL SETS TO 16
  FEET. 

* IMPACTS...LARGE POWERFUL WAVES AND STRONG RIP CURRENTS WILL 
  BRING AN EXCEPTIONAL RISK FOR OCEAN DROWNING. SNEAKER WAVES 
  CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. MORRO 
  BAY HARBOR ENTRANCE CAN ALSO EXPECT LARGE BREAKING WAVES. 

* LOCATIONS...SURF WILL BE THE LARGEST ON EXPOSED WEST AND 
  NORTHWEST FACING BEACHES...INCLUDING SAN SIMEON...CAMBRIA... 
  AND MORRO BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041-087-141200-
/O.EXT.KLOX.SU.Y.0017.000000T0000Z-151215T0000Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
228 PM PST SUN DEC 13 2015

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* SURF...SURF HEIGHTS BETWEEN 4 AND 7 FEET WILL CONTINUE THROUGH
  THIS AFTERNOON. TONIGHT AND MONDAY...SURF HEIGHTS WILL INCREASE
  TO 5 TO 8 FEET WITH LOCAL SETS TO 10 FEET POSSIBLE. 

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE 
  THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH 
  PEOPLE OFF OF BEACHES AND ROCK JETTIES. 

* LOCATIONS...SURF WILL BE HIGHEST ON EXPOSED WEST FACING 
  SHORES...ESPECIALLY FROM VENTURA HARBOR TO PORT HUENEME...AS 
  WELL AS VENICE TO PALOS VERDES AND MALIBU IN LOS ANGELES 
  COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039-141200-
/O.NEW.KLOX.BH.S.0024.151213T2228Z-151215T0000Z/
SANTA BARBARA COUNTY SOUTH COAST-
228 PM PST SUN DEC 13 2015

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR STRONG RIP CURRENTS WHICH IS IN
EFFECT THROUGH MONDAY AFTERNOON.

* HAZARDS...ELEVATED SURF CONDITIONS OF 3 TO 6 FEET WILL RESULT IN
  DANGEROUS RIP CURRENTS NEAR LOCAL BEACHES. 

* IMPACTS...STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN
  DROWNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

RAT
3 follow-up statements
376 
WHUS46 KLOX 141147
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
347 AM PST MON DEC 14 2015

...HIGH SURF ADVISORY ALONG EXPOSED WEST AND NORTHWEST FACING
SHORES FROM SAN LUIS OBISPO COUNTY TO LOS ANGELES COUNTY THROUGH
MONDAY AFTERNOON...

.NORTHWEST SWELL WILL INCREASE TODAY ACROSS THE COASTAL WATERS.
THIS WILL RESULT IN CONTINUED HIGH SURF CONDITIONS ALONG WEST AND
NORTHWEST FACING BEACHES FROM SAN LUIS OBISPO COUNTY DOWN TO LOS
ANGELES COUNTY EXCEPT FOR THE SOUTH COAST OF SANTA BARBARA COUNTY.
THE LARGE SURF WILL CREATE STRONG RIP CURRENTS AND POSSIBLY SOME
MINOR COASTAL FLOODING NEAR TIMES OF HIGH TIDE.

CAZ034-035-142000-
/O.CON.KLOX.SU.Y.0017.000000T0000Z-151215T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
347 AM PST MON DEC 14 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* SURF...SURF HEIGHTS WILL INCREASE TODAY TO 10 AND 13 FEET WITH
  LOCAL SETS TO 16 FEET.

* IMPACTS...LARGE POWERFUL WAVES AND STRONG RIP CURRENTS WILL 
  BRING AN EXCEPTIONAL RISK FOR OCEAN DROWNING. SNEAKER WAVES 
  CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. MORRO 
  BAY HARBOR ENTRANCE CAN ALSO EXPECT LARGE BREAKING WAVES. 

* LOCATIONS...SURF WILL BE THE LARGEST ON EXPOSED WEST AND 
  NORTHWEST FACING BEACHES...INCLUDING SAN SIMEON...CAMBRIA... 
  AND MORRO BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041-087-142000-
/O.CON.KLOX.SU.Y.0017.000000T0000Z-151215T0000Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
347 AM PST MON DEC 14 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* SURF...SURF HEIGHTS WILL INCREASE TODAY TO 5 TO 8 FEET WITH
  LOCAL SETS TO 10 FEET POSSIBLE.

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE 
  THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH 
  PEOPLE OFF OF BEACHES AND ROCK JETTIES. 

* LOCATIONS...SURF WILL BE HIGHEST ON EXPOSED WEST FACING 
  SHORES...ESPECIALLY FROM VENTURA HARBOR TO PORT HUENEME...AS 
  WELL AS VENICE TO PALOS VERDES AND MALIBU IN LOS ANGELES 
  COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039-142000-
/O.CON.KLOX.BH.S.0024.000000T0000Z-151215T0000Z/
SANTA BARBARA COUNTY SOUTH COAST-
347 AM PST MON DEC 14 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* HAZARDS...ELEVATED SURF CONDITIONS OF 3 TO 6 FEET WILL RESULT 
  IN DANGEROUS RIP CURRENTS NEAR LOCAL BEACHES. 

* IMPACTS...STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN 
  DROWNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
/KJ
894 
WHUS46 KLOX 141936
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1136 AM PST MON DEC 14 2015

...HIGH SURF ADVISORY ALONG EXPOSED WEST AND NORTHWEST FACING
SHORES FROM SAN LUIS OBISPO COUNTY TO LOS ANGELES COUNTY THROUGH
TUESDAY MORNING...

.NORTHWEST SWELL WILL CONTINUE ACROSS THE COASTAL WATERS THROUGH
TUESDAY MORNING. THIS WILL RESULT IN CONTINUED HIGH SURF
CONDITIONS ALONG WEST AND NORTHWEST FACING BEACHES FROM SAN LUIS
OBISPO COUNTY DOWN TO LOS ANGELES COUNTY EXCEPT FOR THE SOUTH
COAST OF SANTA BARBARA COUNTY. THE LARGE SURF WILL CREATE STRONG
RIP CURRENTS AND POSSIBLY SOME MINOR COASTAL FLOODING NEAR TIMES
OF HIGH TIDE.

CAZ034-035-150345-
/O.EXT.KLOX.SU.Y.0017.000000T0000Z-151215T1200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1136 AM PST MON DEC 14 2015

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

* SURF...SURF HEIGHTS WILL INCREASE TODAY TO 10 AND 13 FEET WITH
  LOCAL SETS TO 16 FEET...THEN SLOWLY SUBSIDE INTO TUESDAY
  MORNING. 

* IMPACTS...LARGE POWERFUL WAVES AND STRONG RIP CURRENTS WILL 
  BRING AN EXCEPTIONAL RISK FOR OCEAN DROWNING. SNEAKER WAVES 
  CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. MORRO 
  BAY HARBOR ENTRANCE CAN ALSO EXPECT LARGE BREAKING WAVES. 

* LOCATIONS...SURF WILL BE THE LARGEST ON EXPOSED WEST AND 
  NORTHWEST FACING BEACHES...INCLUDING SAN SIMEON...CAMBRIA... 
  AND MORRO BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041-087-150345-
/O.EXT.KLOX.SU.Y.0017.000000T0000Z-151215T1200Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
1136 AM PST MON DEC 14 2015

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

* SURF...SURF HEIGHTS WILL INCREASE TODAY TO 5 TO 8 FEET WITH
  LOCAL SETS TO 10 FEET POSSIBLE...THEN SLOWLY SUBSIDE THROUGH
  TUESDAY MORNING.

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE 
  THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH 
  PEOPLE OFF OF BEACHES AND ROCK JETTIES. 

* LOCATIONS...SURF WILL BE HIGHEST ON EXPOSED WEST FACING 
  SHORES...ESPECIALLY FROM VENTURA HARBOR TO PORT HUENEME...AS 
  WELL AS VENICE TO PALOS VERDES AND MALIBU IN LOS ANGELES 
  COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039-150345-
/O.EXT.KLOX.BH.S.0024.000000T0000Z-151215T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
1136 AM PST MON DEC 14 2015

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT...

* HAZARDS...ELEVATED SURF CONDITIONS OF 3 TO 6 FEET WILL RESULT 
  IN DANGEROUS RIP CURRENTS NEAR LOCAL BEACHES. 

* IMPACTS...STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN 
  DROWNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

SWEET
320 
WHUS46 KLOX 150347
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
747 PM PST MON DEC 14 2015

...HIGH SURF ADVISORY ALONG EXPOSED WEST AND NORTHWEST FACING
SHORES FROM SAN LUIS OBISPO COUNTY TO LOS ANGELES COUNTY THROUGH
TUESDAY MORNING...

.NORTHWEST SWELL WILL CONTINUE ACROSS THE COASTAL WATERS THROUGH
TUESDAY MORNING. THIS WILL RESULT IN CONTINUED HIGH SURF
CONDITIONS ALONG WEST AND NORTHWEST FACING BEACHES FROM SAN LUIS
OBISPO COUNTY DOWN TO LOS ANGELES COUNTY EXCEPT FOR THE SOUTH
COAST OF SANTA BARBARA COUNTY. THE LARGE SURF WILL CREATE STRONG
RIP CURRENTS AND POSSIBLY SOME MINOR COASTAL FLOODING NEAR TIMES
OF HIGH TIDE.

CAZ034-035-151200-
/O.CON.KLOX.SU.Y.0017.000000T0000Z-151215T1200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
747 PM PST MON DEC 14 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* SURF...SURF HEIGHTS 10 AND 13 FEET WITH LOCAL SETS TO 16 FEET
  WILL SLOWLY SUBSIDE INTO TUESDAY MORNING.

* IMPACTS...LARGE POWERFUL WAVES AND STRONG RIP CURRENTS WILL 
  BRING AN EXCEPTIONAL RISK FOR OCEAN DROWNING. SNEAKER WAVES 
  CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. MORRO 
  BAY HARBOR ENTRANCE CAN ALSO EXPECT LARGE BREAKING WAVES. 

* LOCATIONS...SURF WILL BE THE LARGEST ON EXPOSED WEST AND 
  NORTHWEST FACING BEACHES...INCLUDING SAN SIMEON...CAMBRIA... 
  AND MORRO BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041-087-151200-
/O.CON.KLOX.SU.Y.0017.000000T0000Z-151215T1200Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
747 PM PST MON DEC 14 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* SURF...SURF HEIGHTS 5 TO 8 FEET WITH LOCAL SETS TO 10 FEET
  POSSIBL WILL SLOWLY SUBSIDE THROUGH TUESDAY MORNING.

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE 
  THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH 
  PEOPLE OFF OF BEACHES AND ROCK JETTIES. 

* LOCATIONS...SURF WILL BE HIGHEST ON EXPOSED WEST FACING 
  SHORES...ESPECIALLY FROM VENTURA HARBOR TO PORT HUENEME...AS 
  WELL AS VENICE TO PALOS VERDES AND MALIBU IN LOS ANGELES 
  COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039-151200-
/O.CON.KLOX.BH.S.0024.000000T0000Z-151215T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
747 PM PST MON DEC 14 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* HAZARDS...ELEVATED SURF CONDITIONS OF 3 TO 6 FEET WILL RESULT
  IN DANGEROUS RIP CURRENTS NEAR LOCAL BEACHES THROUGH TUESDAY
  MORNING.

* IMPACTS...STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN 
  DROWNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

HALL

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 13, 1:35 PM PST, 53 minutes earlier.

Area forecast discussion, Dec 13, 1:35 PM PST, 53 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
135 PM PST SUN DEC 13 2015

.SYNOPSIS...

A FAST MOVING LOW WILL BRING POSSIBLE PRECIPITATION INTO THIS
EVENING...WITH THE MOUNTAINS TO HAVE GUSTY WINDS AND SHOWERS INTO
EARLY MONDAY. THEN A HIGH WITH OFFSHORE FLOW WILL BRING FAIR SKIES
AND A WARMING TREND THROUGH FRIDAY. A COLD LOW SYSTEM WILL APPROACH
BY LATE SATURDAY.

&&

.SHORT TERM (TODAY-WED)...FAST MOVING COLD FRONT ZIPPING DOWN THE
COAST TODAY DROPPING LIGHT RAIN ACROSS SLO COUNTY THIS AFTERNOON.
AMOUNTS SO FAR PRETTY MUCH AS EXPECTED WITH HOURLY RATES GENERALLY A
TENTH OF AN INCH OR LESS. COULD STILL SEE SOME MODERATE RAIN RATES
WITH THE FRONT BUT OTHERWISE PRETTY TAME AND NO THREAT TO BURN
AREAS. RAIN EXPECTED TO ARRIVE IN VENTURA/LA COUNTIES BETWEEN 5 AND
7 THIS EVENING AND BE GONE A COUPLE HOURS LATER. FORECAST AMOUNTS
MIGHT BE A TOUCH ON THE HIGH SIDE, ESPECIALLY SRN AREAS BUT
GENERALLY UP TO A QUARTER INCH EXPECTED WITH AMOUNTS AS HIGH AS A
HALF TO THREE QUARTER IN THE SLO COUNTY COASTAL HILLS.

NOT EXPECTING MUCH SNOW WITH THE FRONT ITSELF. VBG RADAR PEGGING THE
MELTING LEVEL RIGHT AROUND 7000' WITH THE FRONTAL BAND WHICH MATCHES
WELL WITH WHAT MODELS WERE FORECASTING. SO MAYBE A COUPLE INCHES OF
SNOW AT THE HIGHER ELEVATION THIS EVENING WITH THE FRONT. SNOW
LEVELS WILL FALL RAPIDLY BEHIND THE FRONT THOUGH AS THE COLD AIR
MOVES IN. HOWEVER, BY THAT TIME MOISTURE WILL BE LIMITED AND MAINLY
CONFINED TO A VERY SMALL AREA NEAR THE KERN COUNTY LINE. A STRONG
NORTHERLY JET WILL HELP GENERATE UPSLOPE ENHANCEMENT THERE AND WITH
SNOW LEVELS FALLING TO AROUND 3000' THERE COULD EASILY BE SOME LIGHT
SNOW STICKING ON INTERSTATE 5 OVER THE GRAPEVINE. AMOUNTS ARE NOT
LIKELY TO REACH OUR ADVISORY CRITERIA BUT THE COMBINATION OF THE 60-
80 MPH WIND GUSTS AND POSSIBLE ICE/SNOW ON THE ROADS WILL MAKE FOR
VERY HAZARDOUS TRAVEL THROUGH THAT AREA LATER TONIGHT THROUGH EARLY
MONDAY.

GUSTY NORTHWEST TO NORTH WINDS EXPECTED TO DEVELOP IN MANY AREA
TONIGHT INTO MONDAY AND CURRENT WIND ADVISORY AREA MAY NEED
EXPANDING TO COVER ADDITIONAL ZONES, ESPECIALLY THOSE NEAR THE
COAST.

GRAPEVINE SHOWERS EXPECTED TO TAPER OFF MONDAY WITH ALL OTHER AREAS
DRY AND GENERALLY SUNNY. VERY COOL TEMPS THOUGH WITH HIGHS 5-10
DEGREES BELOW NORMAL.

VERY SLOW WARMING TUE/WED AS GRADIENTS TURN OFFSHORE. NOT EXPECTING
ANYTHING MORE THAN LIGHT TO MODERATE SANTA ANA BREEZES BUT THE WINDS
COMBINED WITH LOW HUMIDITIES WILL MAKE FOR AN ELEVATED FIRE DANGER
LEVEL. JUST A SLOW WARMING TREND THROUGH WED WITH A DEGREE OR TWO OF
WARMING EACH DAY. CHILLY OVERNIGHT LOWS AND POSSIBLY REQUIRING
FREEZE WARNINGS FOR WIND SHELTERED PARTS OF THE VENTURA AND LA
COUNTY VALLEYS, MAINLY THE OJAI AND CALABASSAS AREAS.

.LONG TERM (THU-SUN)...WARMING TREND TO CONTINUE WITH HIGHS PEAKING
FRIDAY IN THE LOW TO MID 70S AT LOWER ELEVATIONS. LATEST MODEL
TRENDS FAVOR A LATER ARRIVAL OF THE STORM FOR NEXT WEEKEND. THOUGH
THE OPERATIONAL GFS STILL SHOWS A SATURDAY ARRIVAL, A MAJORITY OF
THE GFS ENSEMBLES AS WELL AS THE OPERATIONAL EC AND GEM MODELS FAVOR
CUTTING OFF THE SYSTEM WELL OFFSHORE AND DELAYING THE ARRIVAL UNTIL
AT LEAST SUNDAY IF NOT SUNDAY NIGHT. THIS SCENARIO ACTUALLY HAS THE
BEST POTENTIAL FOR BRINGING SO CAL MORE SIGNIFICANT PRECIPITATION
DUE TO THE BETTER SOUTHERLY FLOW WITH THE MOISTURE. HOWEVER, THE
LATEST ECMWF IS ALMOST TRACKING THE SYSTEM TOO FAR SOUTH WHICH WOULD
NOT BE AS FAVORABLE FOR US. SO WHILE ODDS FAVOR AT LEAST SOME RAIN
COMING NEXT WEEKEND, MUCH UNCERTAINTY REMAINS ON TIMING AND AMOUNTS.

&&

.AVIATION...13/1735Z...

AT 1730Z...THERE WAS NO MARINE INVERSION AT KLAX.

OVERALL...LOW TO MODERATE CONFIDENCE IN 18Z TAF PACKAGE. MAIN PLAYER
FOR TAF PERIOD WILL BE COLD FRONT FORECAST TO MOVE ACROSS THE
CENTRAL COAST THIS AFTERNOON...AND ACROSS VENTURA/LOS ANGELES
COUNTIES THIS EVENING. FRONT WILL BE MOVING PRETTY QUICK WITH ONLY
ABOUT A 2-4 HOUR WINDOW OF STEADY LIGHT RAIN. MVFR CIGS WILL LIKELY
ACCOMPANY THE RAIN...WITH EVEN SOME IFR CIGS POSSIBLE. OTHERWISE
THERE WILL BE SOME GUSTY WEST TO NORTHWEST WINDS DEVELOPING JUST
AHEAD AND BEHIND THE FRONT. THERE COULD BE SOME LLWS/TURBULENCE
ISSUES LATER TONIGHT.

KLAX...LOW CONFIDENCE IN 18Z TAF. HIGH CONFIDENCE IN VFR CONDS
THROUGH THIS AFTERNOON. FOR THIS EVENING...HIGH CONFIDENCE IN LIGHT
RAIN DEVELOPING...BUT LOW CONFIDENCE IN EXACT TIMING OF STEADY RAIN
AS WELL AS ASSOCIATED FLIGHT CATEGORIES OF CIGS/VSBYS THIS EVENING.

KBUR...LOW CONFIDENCE IN 18Z TAF. HIGH CONFIDENCE IN VFR CONDS
THROUGH THIS AFTERNOON. FOR THIS EVENING...HIGH CONFIDENCE IN LIGHT
RAIN DEVELOPING...BUT LOW CONFIDENCE IN EXACT TIMING OF STEADY
RAIN AS WELL AS ASSOCIATED FLIGHT CATEGORIES OF CIGS/VSBYS.

&&

.MARINE...13/830 AM...

FOR THE OUTER WATERS...HIGH CONFIDENCE IN CURRENT FORECAST. ADVISORY
LEVEL WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS
AFTERNOON. LATE THIS AFTERNOON AND OVERNIGHT...NORTHWEST WINDS WILL
INCREASE BEHIND A COLD FRONT WITH STRONG GALE FORCE EXPECTED FOR ALL
WATERS. THE GALE FORCE WINDS WILL CONTINUE THROUGH MONDAY NIGHT
BEFORE DIMINISHING ON TUESDAY.

FOR THE INNER WATERS...HIGH CONFIDENCE IN CURRENT FORECAST. WINDS
EXPECTED TO REMAIN JUST BELOW ADVISORY LEVELS THROUGH THIS AFTERNOON.
FOR TONIGHT...AND CONTINUING THROUGH MONDAY NIGHT...THE WEST TO
NORTHWEST WINDS WILL INCREASE TO GALE FORCE LEVELS...ESPECIALLY
NORTH OF POINT SAL AS WELL AS WESTERN SECTIONS OF THE SOUTHERN INNER
WATERS.

&&

.BEACHES...13/830 AM...

A HIGH SURF ADVISORY WILL CONTINUE THROUGH THIS AFTERNOON ALONG
EXPOSED WEST AND NORTHWEST FACING SHORES FROM SAN LUIS OBISPO COUNTY
TO LOS ANGELES COUNTY. ALONG THE CENTRAL COAST THE SURF WILL SLOWLY
SUBSIDE FROM 10 TO 13 FEET DOWN TO 8 TO 10 FEET BY THIS AFTERNOON.
FOR SOUTH OF POINT CONCEPTION THE SURF OF 5 TO 8 FEET IS EXPECTED ON
WEST TO NORTHWEST FACING BEACHES THROUGH THIS MORNING THEN WILL
SUBSIDE BELOW 7 FEET BY THIS AFTERNOON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).

&&

PUBLIC...MW
AVIATION/MARINE...RAT
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 13, 1:12 PM PST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
112 PM PST SUN DEC 13 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-141400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

HIGH SURF WILL DIMINISH A BIT THIS AFTERNOON...BUT WILL INCREASE
AGAIN TONIGHT...AND HIGH SURF CONDITIONS WILL CONTINUE. GALE FORCE
WINDS WILL DEVELOP LATE THIS AFTERNOON AND TONIGHT ACROSS ALL
COASTAL WATERS.

OVER LAND...RAIN WILL MOVE ACROSS THE AREA THIS AFTERNOON AND
EVENING WITH RAINFALL AMOUNTS GENERALLY ONE HALF INCH OR LESS. SNOW
LEVELS WILL DROP OVERNIGHT...AND THERE COULD BE SOME LIGHT SNOW OVER
THE GRAPEVINE TONIGHT AND MONDAY MORNING. ADDITIONALLY...STRONG AND
GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP ACROSS THE AREA WITH THE
STRONGEST WINDS IN THE MOUNTAINS AND DESERTS.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE OVER THE
LAND AND WATER THROUGH MONDAY EVENING.

HIGH SURF CONDITIONS WILL CONTINUE THROUGH MONDAY AFTERNOON ACROSS
WEST AND NORTHWEST FACING BEACHES.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

THOMPSON

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 3:23 AM PSTHigh Wind WarningLOX34 hr
Dec 13, 3:23 AM PSTWind AdvisoryLOXLos Angeles33 hr

Nearby

Beach Hazards Statements in California, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.